Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

August 8, 2021Roger Mills County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 8, 2021, 1:01 AM CDT for Roger Mills County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2021, 1:01 AM CDT (06:01 UTC)
Expired
Aug 8, 2021, 1:30 AM CDT
In force
29 min
Issued by
NWS Norman, OK
Hail
0.00 in
Wind
40

County Roger Mills County, OK

The radar

The Altus AFB radar (KFDR), 166 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2016 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
2104 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

479 
WWUS84 KOUN 080601
SPSOUN

Special Weather Statement
National Weather Service Norman OK
101 AM CDT Sun Aug 8 2021
 
OKZ014-080630-
Roger Mills OK-
101 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of southwestern Roger
Mills County through 130 AM CDT...

At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reydon, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Cheyenne, Reydon, Strong City and Roll. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3575 10000 3580 9961 3553 9958 3556 10000
TIME...MOT...LOC 0601Z 266DEG 24KT 3566 9995 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MAD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:25 AM CDT, 36 minutes earlier.

Area forecast discussion, Aug 8, 12:25 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1225 AM CDT Sun Aug 8 2021

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 206 PM CDT Sat Aug 7 2021

Shortwave crossing the central Rockies at around mid-day will move
into and across the central Plains later today and tonight.
Meanwhile, a front will also approach the fa. Convection could
develop near this boundary this afternoon and move into portions of
western OK late afternoon/early evening although model runs today
have been trending more towards near or after 0Z. Some of the storms
could be strong to severe with strong wind gusts and maybe hail. The
potential for severe will diminish later this evening. However,
showers and storms will remain possible overnight into Sunday with
low rain chances spreading east.

Hot and humid conditions Sunday could lead to triple digit heat
index values across portions of the area, although a mitigating
factor for some areas would be any rain and how long it lasts along
with cloud cover.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 223 PM CDT Sat Aug 7 2021

Remnant isolated convection is possible in north central OK
Sunday night. On Monday, a mid-level trough axis will continue to
shift east of the area. Weak mid-level flow will persist through
next week and into next weekend. On Tuesday into Wednesday, a
remnant surface boundary and accompanying convection across
southern KS could make its way into northern parts of OK. The next
chance at precipitation is going to be Friday into the weekend as
a stronger frontal boundary moves in from the Central Plains.
Showers and thunderstorms are possible along this boundary, but
confidence in coverage and timing are low at this time.

Heat will continue to affect the entire area this week. Southerly
surface flow, gusty at times, will aid in moisture advection
responsible for hot and humid conditions. Heat indices are
forecasted to be above 100 F across most of the area next week.
Wet bulb globe temperatures show a high risk in central and
southern OK, and potentially extreme risk in southeastern parts of
the area. A Heat Advisory is not out of the question, but
confidence in coverage this far out is low at this time.
Subsequent forecasts will continue to monitor the heat stress
across the area. Good news is right around the corner! The
aforementioned weekend precipitation will keep temperatures in the
upper 80s to low 90s next weekend, which is below average for
this time of year by around 5 F.

Bunker

&&

.AVIATION...
(06Z TAFS)
Issued at 1222 AM CDT Sun Aug 8 2021

Will keep MVFR restrictions in TSRA confined to western and
northern Oklahoma terminals based on potential for low level jet
interaction with outflow. Confidence is not high enough for use of
TEMPO at KOKC/KOUN so will leave out of this forecast and amend
as necessary. Breezy and VFR conditions expected during the
daytime with another potential for TSRA at KPNC toward end of
forecast, but chances to low for mention this far out.

&&

.UPPER AIR...
Issued at 1209 PM CDT Sat Aug 7 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  77  96  77  96 /  20   0   0   0
Hobart OK         75  99  76  99 /  20   0   0   0
Wichita Falls TX  77  99  77 100 /   0   0   0   0
Gage OK 		  73  99  76  99 / 100   0   0  10
Ponca City OK 	  75  97  77  97 /  40   0   0  10
Durant OK 		  75  98  76  99 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...25
LONG TERM....13
AVIATION...30
Hazardous weather outlook, Aug 7, 11:54 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1154 PM CDT Sat Aug 7 2021

OKZ004>048-050>052-TXZ083>090-081000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1154 PM CDT Sat Aug 7 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Rest of Tonight...

.Thunderstorms...
Scattered thunderstorms will be possible across northern, western,
and central Oklahoma. Although a few locations could see heavy
rain and gusty winds, no organized severe weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
A few non-severe thunderstorms are possible Sunday morning over
northern and central Oklahoma. Additional storms may develop Sunday
afternoon over far north central Oklahoma, with a few marginally
severe storms possible.

Storm chances return to northern Oklahoma Tuesday night and
Wednesday, with storm chances spreading south over the rest of
the region Thursday and Friday. A few strong storms will be
possible, but organized severe weather chances appear low at this
time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 7, 10:59 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Norman OK
1059 PM CDT Sat Aug 7 2021

OKZ009-010-080430-
Woodward OK-Ellis OK-
1059 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Woodward Counties through 1130 PM CDT...

At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Gage, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodward, Gage, Fargo, Sharon and Tangier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3632 9990 3654 9985 3654 9924 3625 9933
TIME...MOT...LOC 0358Z 272DEG 28KT 3642 9978

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

11
Special weather statement, Aug 7, 11:29 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Norman OK
1129 PM CDT Sat Aug 7 2021

OKZ005-010-011-080500-
Major OK-Woodward OK-Woods OK-
1129 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of south central Woods,
northwestern Major and Woodward Counties through MIDNIGHT CDT...

At 1128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodward, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodward, Mooreland, Sharon, Mutual, Quinlan and Tangier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3628 9960 3654 9957 3664 9892 3621 9896
TIME...MOT...LOC 0428Z 270DEG 34KT 3641 9940

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MAD
Special weather statement, Aug 7, 11:58 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Norman OK
1158 PM CDT Sat Aug 7 2021

OKZ005-006-010-011-080530-
Major OK-Woodward OK-Alfalfa OK-Woods OK-
1158 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southeastern Woods,
southwestern Alfalfa, northwestern Major and east central Woodward
Counties through 1230 AM CDT...

At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Quinlan, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fairview, Cleo Springs, Aline, Quinlan, Orienta and Bouse Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3630 9908 3646 9909 3653 9837 3624 9838
TIME...MOT...LOC 0458Z 271DEG 47KT 3639 9895

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MAD
Special weather statement, Aug 8, 12:44 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Norman OK
1244 AM CDT Sun Aug 8 2021

OKZ011-015-017-080615-
Major OK-Dewey OK-Blaine OK-
1244 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northwestern Blaine,
northeastern Dewey and southwestern Major Counties through 115 AM
CDT...

At 1244 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Seiling, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fairview, Taloga, Seiling, Canton, Longdale, Chester, Canton Lake,
Orion, Hucmac and Southard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3625 9846 3594 9848 3603 9900 3616 9898
      3616 9896 3622 9896
TIME...MOT...LOC 0544Z 272DEG 25KT 3610 9886

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MAD
Special weather statement, Aug 8, 12:47 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
1247 AM CDT Sun Aug 8 2021

OKZ006-007-012-080615-
Garfield OK-Alfalfa OK-Grant OK-
1247 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of Alfalfa,
southwestern Grant and northwestern Garfield Counties through 115 AM
CDT...

At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lambert, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cherokee, Helena, Carmen, Goltry, Jet, Aline, Nash, Carrier, Lambert,
Ingersoll and Great Salt Plains Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3691 9804 3646 9799 3646 9844 3676 9854
      3681 9854
TIME...MOT...LOC 0547Z 267DEG 25KT 3669 9840

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MAD
Special weather statement, Aug 8, 1:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
101 AM CDT Sun Aug 8 2021

OKZ014-080630-
Roger Mills OK-
101 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of southwestern Roger
Mills County through 130 AM CDT...

At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reydon, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cheyenne, Reydon, Strong City and Roll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3575 10000 3580 9961 3553 9958 3556 10000
TIME...MOT...LOC 0601Z 266DEG 24KT 3566 9995

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:42 PM CDTSpecial Weather StatementOUNHarper33 min
Aug 7, 10:05 PM CDTSpecial Weather StatementOUNWoodward25 min
Aug 7, 10:22 PM CDTSpecial Weather StatementOUNEllis38 min
Aug 7, 10:59 PM CDTSpecial Weather StatementOUNEllis31 min
Aug 7, 11:29 PM CDTSpecial Weather StatementOUNWoodward31 min
Aug 7, 11:58 PM CDTSpecial Weather StatementOUNMajor32 min
Aug 8, 12:44 AM CDTSpecial Weather StatementOUNDewey31 min
Aug 8, 12:47 AM CDTSpecial Weather StatementOUNAlfalfa28 min
Aug 8, 2:52 AM CDTSpecial Weather StatementOUNKingfisher23 min
Aug 8, 3:12 AM CDTSpecial Weather StatementOUNGarfield33 min
Aug 8, 4:59 AM CDTSpecial Weather StatementOUNPayne31 min
Aug 8, 5:18 AM CDTSpecial Weather StatementOUNTillman27 min
Aug 8, 5:44 AM CDTSpecial Weather StatementOUNDewey31 min
Aug 8, 6:32 AM CDTSpecial Weather StatementOUNDewey28 min
Aug 8, 7:01 AM CDTSpecial Weather StatementOUNCuster29 min
Aug 8, 7:34 AM CDTSpecial Weather StatementOUNCaddo26 min
Aug 8, 7:47 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian28 min
Aug 8, 8:12 AM CDTSpecial Weather StatementOUNCaddo48 min
Aug 8, 1:37 PM CDTHeat AdvisoryOUNAlfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 29 more30 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.